Medication

Just thought I'd pass this on for what it's worth. A family member has seemed to be experiencing numerous symptoms which I thought were indicative of PA, the most distressing being a very dodgy stomach - which seemed to bear little relation to the food he ate - making it very difficult for him to get any real nutrition - as well as increasing breathlessness.

However he recently found that two of the tablets that he took for a heart condition were to blame both for the dodgy stomach and the breathlessness - both of which seem to have disappeared since he stopped the tablets (although that may be a very individual reaction).

5 Replies

oldestnewest
  • I'd sure like to know what the two meds were, if you don't mind telling. The statins for lowering cholesterol cause me, and many many others, gastrointestinal symptoms such as nausea, abdominal pain, constipation and excess gas. (Not to mention other side effects). Glad he's doing better.

  • Hi

    Sorry should have said - they were Amlodipine and Ramipril. Simvastatin had a detrimental effect on him too, but mental rather than physical, as they resulted in confusion. Perhaps some people are very sensitive to some drugs.

  • Hi,

    Yes, some people are more sensitive to some drugs; but doctors are not listening to their patients about the side effects they have and many patients are not aware that the reason they feel so bad is due to the drug that is supposed to help them. Many won't speak up to physicians, despite the fact that it the patient's life being affected.

    Thanks for info on drug names.

  • I wasn't familiar with the drugs you identified so I looked them up. If anyone is interested:

    Trade or Brand names for amlodipine: Norvasq, Istin, Amlostin, in U.S. and U.K.

    Trade or Brand names for ramipril: Altace, Tritace, Lopace in U.S. and U.K.

    Both have multiple additional trade names in other countries

    Best,

    Leilani

  • Thanks Leila

You may also like...